... I am on 1mg for a rare condition called myoclonic seizures/movement disorder caused from Reglan. It seems to be the only medication that can control my condition, but my gynecologist told me if I keep taking it, it can cause me to have mental illness down the road. My neurologist says no-that since this is a long term treatment for me, it's not something I have to worry about getting off. Anyone else is this kind of situation?-Thanks!
I’ve been taking clonazepam for a few years myself and I do know the dangers of taking it long term can cause withdrawals if suddenly stopping. The mental issues your dr maybe speaking of are mental and physical dependence. If you take your dose as prescribed and then you should be ok but taking it long term will cause a physical dependence, not necessarily a mental dependence but definitely a physical one. Which is not fun should you try to stop. If you do, always taper off and never stop it suddenly or you will find yourself not feeling well for a few weeks. Otherwise I have found no other long term side effects except with myself, since I take it for generalized anxiety disorder, I found if I skip a few days my anxiety gets worse but since you are not taking it for that reason I don’t believe that would be a problem for you. I hope this helps. Best of luck to you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Nov 2010 • 3 answers
Updated 20 Jun 2019 • 15 answers
Updated 20 Apr 2018 • 6 answers
Updated 15 Jun 2015 • 1 answer
Updated 17 days ago • 2 answers